Quantization of diffeomorphism invariant theories of connections with local degrees of freedom

Abhay Ashtekar, Jerzy Lewandowski, Donald Marolf, José Mourao, Thomas Thiemann

Research output: Contribution to journalArticle

452 Scopus citations

Abstract

Quantization of diffeomorphism invariant theories of connections is studied and the quantum diffeomorphism constraint is solved. The space of solutions is equipped with an inner product that is shown to satisfy the physical reality conditions. This provides, in particular, a quantization of the Husain-Kuchař model. The main results also pave the way to quantization of other diffeomorphism invariant theories such as general relativity. In the Riemannian case (i.e., signature + + + +), the approach appears to contain all the necessary ingredients already. In the Lorentzian case, it will have to be combined in an appropriate fashion with a coherent state transform to incorporate complex connections.

Original languageEnglish (US)
Pages (from-to)6456-6493
Number of pages38
JournalJournal of Mathematical Physics
Volume36
Issue number11
DOIs
StatePublished - Jan 1 1995

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Quantization of diffeomorphism invariant theories of connections with local degrees of freedom'. Together they form a unique fingerprint.

  • Cite this